question-icon

Does accidental intakd of Paxil cause any side effects?

default
Posted on Tue, 15 Jul 2014
Question: I mistakenly set up Husband's med with mother in law's paxil @ 40 mg thinking it was his metformin x 2 twice per day. gave to him for 3 days before I realized he had problem. off for 2 days but still weak. druggist said time will take care. let him rest. afraid I have hurt him in some way. please help. thank you. he is type 2 diabetic with early stages of dementia.
doctor
Answered by Dr. Raju A.T (15 minutes later)
Brief Answer:
Need not worry

Detailed Answer:
Hi,

Thanks for your query.

Paxil contains Paroxetine Hydrochloride which is an antidepressant drug of the SSRI (Selective serotonin re-uptake inhibitors) class. This may not have long term effects if given wrongly for 3 or 4 days but yes, for sure it does take time may be 3 to 4 days for the effect of the medication to vanish completely.

Need not worry, hydrate him well and monitor his blood sugars as he has missed metformin. if there is any increase in his basal blood sugars then please consult his treating diabetician.

Hope, I answered your query.

Wish you good health.

regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 4245 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does accidental intakd of Paxil cause any side effects?

Brief Answer: Need not worry Detailed Answer: Hi, Thanks for your query. Paxil contains Paroxetine Hydrochloride which is an antidepressant drug of the SSRI (Selective serotonin re-uptake inhibitors) class. This may not have long term effects if given wrongly for 3 or 4 days but yes, for sure it does take time may be 3 to 4 days for the effect of the medication to vanish completely. Need not worry, hydrate him well and monitor his blood sugars as he has missed metformin. if there is any increase in his basal blood sugars then please consult his treating diabetician. Hope, I answered your query. Wish you good health. regards,